Can you please tell me what is MRSA Staph. Thank you
Staphylococcus bacteria are a very common occurrence in our lives. This bacteria is essentially everywhere but only occasionally causes infections. If this infection is resistant to antibiotics, particularly those from the penicillin family, it's called Methicillin Resistant Staph Aureus, or MRSA. Once it becomes drug resistant this type of infection becomes harder to treat. There are antibiotics available that can treat this but the common ones won't do much good against this type of bacteria. Often times, patients will think an MRSA abscess is a spider bite. But since MRSA can become aggressive the infection tends to spread quickly and the abscess will grow. If large enough, the MRSA type abscess will need to be drained and the infected person placed on proper antibiotics to ensure complete recovery.
Good Morning, I am 34 years old and have a problem. When I urinate, I have sensation of needing to go again after a couple of minutes. It's as if I don't release all urine when I initially go. Is there medication to help me with this problem? Please Help, Elizabeth
When a person is only partially able to empty their bladder only to feel the need to "go" a few minutes later the condition is called "hesitation". And that's exactly what it is. The body is hesitating to completely emptying the bladder, usually because of pain caused by urination. There could be a few reasons for this. One is a simple urinary tract infection. Another is a condition known as cystitis, which can be caused by an infection but can also come from a non-infective irritation of the bladder lining itself. But this type of urinary hesitation can also result from nerve damage around the bladder. Finding the cause is important in order to direct the treatment. Usually the first step is to do a bladder scan, or similar procedure, after urinating to determine how much urine is remaining in the bladder. If the residual amount is high, than a further workup is warranted to determine the exact cause and the treatment necessary.
I recently had 2 cortisone injections to my lower spine. I saw a report on 9news about fungus in these injections. Should I be concerned? Thanks, Barry
As of this writing the CDC is reporting 233 cases of fungal infections due to the contaminated steroid medications that have been used. 231 of those cases are meningitis. It's affected people in 15 states and has unfortunately resulted in 15 deaths. To date, this has not affected anyone in Colorado. Fungal infections, and fungal meningitis in particular, can be very difficult to treat. Symptoms of meningitis include a headache, neck stiffness, fever or low body temperature, vomiting and confusion. Although symptoms can be delayed the longest time period between the steroid injection and confirmation of an infection so far has been 42 days. Although many patients are asking about spinal taps to see if they have any type of early infection this is not the type of test to undergo without prior evidence of an infection, like the symptoms noted above.
(KUSA-TV © 2012 Multimedia Holdings Corporation)